MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 11MM/ 380MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 11MM/ 380MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.138S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Study id: depuy - (b)(6) subject id: (b)(6) it was reported that the patient suffered from a non union proximal femur fracture.This report is for one (1) rfna/ 11mm/ 380mm/ standard bend/ ster this is report 1 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e3: reporter is a j&j employee.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was treated for a right-side distal femoral shaft fracture with an rfna nail on (b)(6) 2023.On (b)(6) 2024, non-union was diagnosed, and surgical intervention was performed at the fracture site.Plates/screws and bone grafting was performed.
 
Event or Problem Description
Study id: depuy - (b)(6) subject id: (b)(6) update: it was reported that: the answer to "is this a worsening of an existing event" changed to "no".The relationship to study device is marked as not related.The adverse event is expected/anticipated has been marked "yes".
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: b5: additional information and correction added to complaint.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H4, h6: a device history record (dhr) review was conducted: device history lot manufacturing location: monument manufacturing date: 08-jul-2022 expiration date: unknown part number: 04.233.138s, rfn/11mm/380mm 5° bend/pe inlay/sterile lot number: 852p914 (sterile) lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final rev d met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, rev b met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: scn 69611 was recorded on the production order traveler.The scn supplied by (b)(4) was reviewed and met specified dose ranges however, there was no linkage to specific lot numbers within the document.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿non-union proximal femur¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review 26-jan-2024: dhr reviewed this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Component parts were not reviewed as the reported complaint condition of ¿¿non-union proximal femur" does not indicate breakage of the or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 11MM/ 380MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18622234
Report Number8030965-2024-01739
Device Sequence Number14045631
Product Code HSB
UDI-Device Identifier10886982290670
UDI-Public(01)10886982290670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.233.138S
Device Lot Number852P914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/05/2024
05/23/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/15/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: NAIL LOCKING; UNK - SCREWS: NAIL LOCKING; UNK - SCREWS: NAIL LOCKING; UNK - SCREWS: NAIL LOCKING; UNK - SCREWS: NAIL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight74 KG